Advertisement

Hardy–Rellich identities with Bessel pairs

  • Tuan Duy Nguyen
  • Nguyen Lam-HoangEmail author
  • Anh Triet Nguyen
Article

Abstract

We prove an identity that implies the classical Rellich inequality as well as several improved versions of Rellich type inequalities. Moreover, our equality gives a simple perception of Rellich type inequalities as well as the nonexistence of extremizers.

Keywords

Hardy–Rellich type inequalities Bessel pair Remainder term Optimizer 

Mathematics Subject Classification

26D10 46E35 35A23 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

References

  1. 1.
    Adimurthi, Grossi, M., Santra, S.: Optimal Hardy–Rellich inequalities, maximum principle and related eigenvalue problem. J. Funct. Anal. 240, 36–83 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Barbatis, G., Tertikas, A.: On a class of Rellich inequalities. J. Comput. Appl. Math. 194, 156–172 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Berchio, E., Cassani, D., Gazzola, F.: Hardy–Rellich inequalities with boundary remainder terms and applications. Manuscr. Math. 131, 427–458 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Costa, D.G.: On Hardy–Rellich type inequalities in \({ \mathbb{R} }^{N}\). Appl. Math. Lett. 22, 902–905 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Davies, E.B.: Heat Kernels and Spectral Theory, Cambridge Tracts in Math, vol. 92. Cambridge University Press, Cambridge (1989)CrossRefGoogle Scholar
  6. 6.
    Davies, E.B.: Spectral Theory and Differential Operators. Cambridge University Press, Cambridge (1995)CrossRefzbMATHGoogle Scholar
  7. 7.
    Davies, E.B., Hinz, A.M.: Explicit constants for Rellich inequalities in \(L_{p}(\Omega )\). Math. Z. 227, 511–523 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Duy, N.T., Lam-Hoang, N., Triet, N.A., Yin, W.: Improved Hardy inequalities with exact remainder terms, preprintGoogle Scholar
  9. 9.
    Edmunds, D.E., Evans, W.D.: Spectral Theory and Differential Operators. Clarendon Press, Oxford (1989)zbMATHGoogle Scholar
  10. 10.
    Edmunds, D.E., Evans, W.D.: The Rellich inequality. Rev. Mat. Complut. 29, 511–530 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Evans, W.D.: Recent results on Hardy and Rellich inequalities. In: Begehr, H.G.W., Gelebi, A.O., Gilbert, R.P., Kaptanoğlu, H.T. (eds.) Further Progress in Analysis, pp. 33–44. World Scientifc, New Jersey (2009)CrossRefGoogle Scholar
  12. 12.
    Evans, W.D., Lewis, R.T.: Hardy and Rellich inequalities with remainders. J. Math. Inequal. 1, 473–490 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Gesztesy, F., Littlejohn, L.: Factorizations and Hardy-Rellich-type inequalities. In: Gesztesy, F., Hanche-Olsen, H., Jakobsen, E.R., Lyubarskii, Y., Risebro, N.H., Seip, K. (eds.) Non-linear Partial Differential Equations, Mathematical Physics, and Stochastic Analysis, EMS Series of Congress Reports, pp. 207–226. European Mathematical Society, Zürich (2018)Google Scholar
  14. 14.
    Gesztesy, F., Littlejohn, L., Michael, I., Wellman, R.: On Birman’s sequence of Hardy–Rellich-type inequalities. J. Differ. Equ. 264(4), 2761–2801 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Gesztesy, F., Pittner, L.: A generalization of the virial theorem for strongly singular potentials. Rep. Math. Phys. 18, 149–162 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ghoussoub, N., Moradifam, A.: Bessel pairs and optimal Hardy and Hardy–Rellich inequalities. Math. Ann. 349(1), 1–57 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ghoussoub, N., Moradifam, A.: Functional Inequalities: New Perspectives and New applications. Mathematical Surveys and Monographs, vol. 187. American Mathematical Society, Providence (2013)zbMATHGoogle Scholar
  18. 18.
    Goldstein, J.A., Svirsky, R.: On a domain characterization of Schrödinger operators with gradient magnetic vector potentials and singular potentials. Proc. Am. Math. Soc. 105, 317–323 (1989)zbMATHGoogle Scholar
  19. 19.
    Kombe, I., Özaydin, M.: Improved Hardy and Rellich inequalities on Riemannian manifolds. Trans. Am. Math. Soc. 361(12), 6191–6203 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Kristály, A., Repovš, D.: Quantitative Rellich inequalities on Finsler–Hadamard manifolds. Commun. Contemp. Math. 18(6), 1650020 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Lam, N.: A note on Hardy inequalities on homogeneous groups. Potential Anal. (2018).  https://doi.org/10.1007/s11118-018-9717-3 Google Scholar
  22. 22.
    Lam, N.: Hardy and Hardy–Rellich type inequalities with Bessel pairs. Ann. Acad. Sci. Fenn. Math. 43, 211–223 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Machihara, S., Ozawa, T., Wadade, H.: Remarks on the Rellich inequality. Math. Z. 286, 1367–1373 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Machihara, S., Ozawa, T., Wadade, H.: Remarks on the Hardy type inequalities with remainder terms in the framework of equalities, Adv. Stud. Pure Math. (to appear)Google Scholar
  25. 25.
    Metafune, G., Sobajima, M., Spina, C.: Rellich and Calderón-Zygmund inequalities for an operator with discontinuous coefficients. Ann. Mat. Pura Appl. 195, 1305–1331 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Musina, R.: Optimal Rellich–Sobolev constants and their extremals. Differ. Integral Equ. 27, 579–600 (2014)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Nguyen, V. H.: The sharp higher order Hardy–Rellich type inequalities on the homogeneous groups. arXiv:1708.09311
  28. 28.
    Rellich, F.: Halbbeschränkte Differentialoperatoren höherer Ordnung, In: Gerretsen, J.C.H., et al. (eds.) Proceedings of the International Congress of Mathematicians 1954, Amsterdam, vol. III, pp. 243–250. Erven P. Noordhoff N.V., Groningen; North-Holland Publishing Co., Amsterdam (1956)Google Scholar
  29. 29.
    Ruzhansky, M., Suragan, D.: Hardy and Rellich inequalities, identities, and sharp remainders on homogeneous groups. Adv. Math. 317, 799–822 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Ruzhansky, M., Suragan, D.: On horizontal Hardy, Rellich, Caffarelli–Kohn–Nirensberg and p-sub-Laplacian inequalities on stratified groups. J. Differ. Equ. 262, 1799–1821 (2017)CrossRefzbMATHGoogle Scholar
  31. 31.
    Ruzhansky, M., Yessirkegenov, N.: Hypoelliptic functional inequalities. arXiv:1803.09996
  32. 32.
    Sano, M., Takahashi, F.: Improved Rellich type inequalities in \({\mathbb{R}}^{N}\). In: Gazzola, F., Ishige, K., Nitsch, C., Salani, P. (eds.) Geometric Properties for Parabolic and Elliptic PDE’s. Springer Proceedings in Mathematics and Statistics, vol. 176, pp. 241–255. Springer, Cham (2016)Google Scholar
  33. 33.
    Tertikas, A., Zographopoulos, N.B.: Best constants in the Hardy–Rellich inequalities and related improvements. Adv. Math. 209, 407–459 (2007)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Tuan Duy Nguyen
    • 1
  • Nguyen Lam-Hoang
    • 2
    • 3
    Email author
  • Anh Triet Nguyen
    • 4
  1. 1.Department of Fundamental SciencesUniversity of Finance-MarketingDist. 7, HCM CityVietnam
  2. 2.Division of Computational Mathematics and EngineeringInstitute for Computational Science, Ton Duc Thang UniversityHo Chi Minh CityVietnam
  3. 3.Faculty of Mathematics and StatisticsTon Duc Thang UniversityHo Chi Minh CityVietnam
  4. 4.Institute of Fundamental and Applied Sciences, Duy Tan UniversityDa NangVietnam

Personalised recommendations